Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Sudden heart palpitations on sleeping, sitting. Taking alprazolam for anxiety. Causes for palpitations?

I am 47 yr old female who gets heart palpitation .they come when I am sleep or just sitting down doing nothing ect.....i have numerous ekgs and electrocardiograms all normal and even wore a halter monitor but no palpitation occured while wearing it. when i do have an attack i get the frequent urge to urinate during the attack and for several minutes after it stops why does this keep happening to me...I am currently on metoporol and just started taking alprazolam 0.25mg for anxiety it helps but i still occasionally get palpitations why is this happening to me?
Asked On : Thu, 1 Nov 2012
Answers:  1 Views:  191
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello chelle494 , greetings from . I am Dr Sourav Chakraborty and i will be helping you with your query . First of all the battery of tests that you have gone through are used very commonly to diagnose the usual cardiac arrythmia and some how they are negative for you. The term palpitation means uncomfortable feeling of one's own heart beat so are you feeling palpitation or some thing else like anxiety or panic attack or such equivalent . Ask some one to check your pulse when you have such attack next time , it is very important . Also your resting heart rate should be monitered . If it is controled with a metoprolol and alprazolam then please do continue those but keep an eye on yourself. I would not right way ask you to go for electrophysiological study but if your attack keeps on increasing you might need to do that test. Please be in constant touch with your cardiologist regarding this problem . It might be at the end just anxiety but going with your age i will just be careful.
Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor